MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CRUCIATE+ GUIDE CARRIAGE; LIGAMENT RECONSTRUCTION INSTRUMENT SET

MEDOS INTERNATIONAL SàRL CRUCIATE+ GUIDE CARRIAGE; LIGAMENT RECONSTRUCTION INSTRUMENT SET
Catalog Number 219001
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).Investigation summary: the device was received and evaluated.Visual inspection confirms that the thumb depressor is stuck.The device was returned to the manufacturer for evaluation.The part was disassembled.At that time, it was determined that one feature fell out of tolerance preventing normal functional requirements.The true position of the wedge slot prevented the device from functioning properly.This complaint can be confirmed.A dhr review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed a similar complaint for this lot released to distribution, which has been escalated to a non-conformance to document and monitor this failure.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the sales rep that upon receipt, it was observed that the thumb depressor on the their cruciate + tibial capture device got stuck while it was being pushed into the cruciate + guide carriage device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Correction: device manufacture date: the device manufacture date was inadvertently missed in the initial report and has been updated as 7/25/2017.If additional information should become available, a supplemental medwatch will be submitted accordingly.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.

Brand Name
CRUCIATE+ GUIDE CARRIAGE
Common Device Name
LIGAMENT RECONSTRUCTION INSTRUMENT SET
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8281424
Report Number1221934-2018-55389
Device Sequence Number2418577
Product Code LXH
UDI-Device Identifier10886705025848
UDI-Public10886705025848
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219001
Device Lot Number1707001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1